Titlebar

Export bibliographic data
Literature by the same author
plus on the publication server
plus at Google Scholar

 

Stability of peak solutions of a non-linear transport equation on the circle

Title data

Geigant, Edith ; Stoll, Michael:
Stability of peak solutions of a non-linear transport equation on the circle.
In: Electronic Journal of Differential Equations. Vol. 2012 (2012) Issue 157 . - pp. 1-41.
ISSN 1072-6691

Official URL: Volltext

Abstract in another language

We study solutions of a transport-diffusion equation on the circle. The velocity of turning is given by a non-local term that models attraction and repulsion between elongated particles. Having mentioned basics like invariances, instability criteria and non-existence of time-periodic solutions, we prove that the constant steady state is stable at large diffusion. We show that without diffusion localized initial distributions and attraction lead to formation of several peaks. For peak-like steady states two kinds of peak stability are analyzed: first spatially discretized with respect to the relative position of the peaks, then stability with respect to non-localized perturbations. We prove that more than two peaks may be stable up to translation and slight rearrangements of the peaks. Our fast numerical scheme which is based on the Fourier-transformed system allows to study the long-time behaviour of the equation. Numerical examples show backward bifurcation, mixed-mode solutions, peaks with unequal distances, coexistence of one-peak and two-peak solutions and peak formation in a case of purely repulsive interaction.

Further data

Item Type: Article in a journal
Refereed: Yes
Keywords: Transport equation on the circle; peak solutions; local and global stability; numerical algorithms and simulations
Institutions of the University: Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Mathematics > Chair Mathematics II
Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Mathematics > Chair Mathematics II > Chair Mathematics II - Univ.-Prof. Dr. Michael Stoll
Faculties
Faculties > Faculty of Mathematics, Physics und Computer Science
Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Mathematics
Result of work at the UBT: Yes
DDC Subjects: 500 Science > 510 Mathematics
Date Deposited: 22 Jan 2015 10:32
Last Modified: 22 Jan 2015 10:50
URI: https://eref.uni-bayreuth.de/id/eprint/5822